This board is closed

Please see www.tinn.com
Tinnitus and Hyperacusis Community Board
 
 
 


Note: This topic is locked. No new replies will be accepted.


Reply
  Author   Comment  
Maccy
 #1 
Hi Dr. Nagler,

As I am due to have my other hip replaced early next year I am wondering now if I should pay more attention to the types of drugs that would be given to me in hospital. My T started after the left hip was replaced early this year and at first we just put it down to good old fashioned "Stress" after the op. Now I'm wondering if any of the medication given had anything to do with it.

Unfortunately I also have to have my Thyroid removed as well  (probably have that done 1st) so again, it's the question of the drugs that will be given. I am always afraid to take something that will make the T louder. Generally I am coping so much better and I'd like to keep it that way!

I would imagine that it's mostly painkillers that are administered (I had the hip done with epidural so I already had pain relief for the first 2 days) but they will load you with antibiotics for infection. As I am allergic to Penicillin I am usually given Erythromicin.

I'd really appreciate your input on this Doc.
Thanks
Mandy
DrNagler
 #2 
How long was it after your left hip was replaced did you first notice your tinnitus?

smn
Maccy
 #3 
8 weeks.

DrNagler
 #4 
Well, I don't think it was the hip surgery or the meds.  But I guess there's no way of knowing - not that it matters.

Anyway, none of the pain medications you will be given after your upcoming surgery can cause permanent auditory damage.  I'd probably try to stay away from Relafen (one of the NSAID's), but that's purely for anecdotal reasons.  The other NSAID's can sometimes cause or exacerbate tinnitus as can aspirin, but all those effects are generally reversible upon cessation of the drug.  Morphine, codeine, Darvon, Tylenol, and all the other pain meds should not be a problem.

Regarding antibiotics, the only ones to be concerned about are the aminoglycosides - and they are not given prophylactically for hip surgery.

I hope all goes well for you!.

smn
Maccy
 #5 
Thanks very much for the information you have given me. At least I can be prepared.

You are right...it doesn't matter what caused the T or where it came from. I think it's very natural to try and pin point the time that it happened and what was going on our lives then. It's not always a good idea to "blame" something though is it? Because if I blamed the Hip operation then I would be very reluctant to have the other one done.

I just want to say a really big Thank you for all your help on this board. I am sure many people feel the same as well. Your experience and knowledge is a big comfort knowing we can call on you at any time.

Mandy
Previous Topic | Next Topic
Print
Reply

Easily create a Forum Website with Website Toolbox.

DISCLAIMER:  This board is for the purpose of education, discussion, and support.  Information found here should not substitute for appropriate consultations with qualified medical professionals.  Participants are responsible for securing consent for posting copyrighted material.  By using this board, participants agree to hold the owner of the board, its moderators, and all other participants harmless with respect to any loss, injury, claim, liability or damages arising from the use of material found on this site or on any third-party web sites accessed through links on this board.